Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 11, NWS Cleveland, OH

January 30, 2013Lake County, Ohio

NWS Cleveland, OH issued this river flood warning at Jan 30, 2013, 8:07 AM EST for Lake County, Ohio. It took effect at Jan 30, 2013, 6:29 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 8:07 AM EST (13:07 UTC)
In effect from
Jan 30, 2013, 6:29 PM EST
Expired
Jan 31, 2013, 8:34 PM EST
In force
26 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Lake County, OH

The radar

The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 9.13 ft at Jan 30, 2013, 3:00 PM EST.

actionminormoderate5101501/3001/3102/0102/02
Action stage
8 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WGUS41 KCLE 301307
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
807 AM EST WED JAN 30 2013

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-302107-
/O.NEW.KCLE.FL.W.0011.130130T2329Z-130131T0936Z/
/PNVO1.1.ER.130130T2329Z.130131T0000Z.130131T0336Z.NO/
807 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GRAND RIVER AT PAINESVILLE
* FROM THIS EVENING UNTIL LATE TONIGHT
* AT 7:30 AM WEDNESDAY THE STAGE WAS...7.4 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$
6 follow-up statements
494 
WGUS81 KCLE 302107
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EST WED JAN 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-310507-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-000000T0000Z/
/PNVO1.1.ER.000000T0000Z.130131T0435Z.000000T0000Z.NO/
407 PM EST WED JAN 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  3:30 PM WEDNESDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 10.0 FEET BY TONIGHT THEN 
  BEGIN FALLING.
* AT 8.5 FEET...LOW LAND FLOODING ADJACENT TO THE RIVER IN THE 
  METROPARK LIKELY. VROOMAN ROAD INUNDATED. 

$$
134 
WGUS81 KCLE 310240
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
940 PM EST WED JAN 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-311040-
/O.CON.KCLE.FL.W.0011.000000T0000Z-000000T0000Z/
/PNVO1.1.ER.000000T0000Z.130131T0435Z.000000T0000Z.NO/
940 PM EST WED JAN 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AROUND 9.1 FEET THIS EVENING AND 
  HAS BEGUN FALLING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY
  MORNING.
* AT 8.5 FEET...LOW LAND FLOODING ADJACENT TO THE RIVER IN THE 
  METROPARK LIKELY. VROOMAN ROAD INUNDATED. 
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$
994 
WGUS81 KCLE 311026
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EST THU JAN 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-311826-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-130201T2000Z/
/PNVO1.1.ER.000000T0000Z.130131T1200Z.130201T1400Z.NO/
526 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  4:30 AM THURSDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL HOLD STEADY OR RISE SLIGHTLY TO 
  NEAR 9.0 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD
  STAGE FRIDAY MORNING.
* AT 8.5 FEET...LOW LAND FLOODING ADJACENT TO THE RIVER 
  IN THE METROPARK LIKELY. VROOMAN ROAD INUNDATED. 
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$
466 
WGUS81 KCLE 311554
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 AM EST THU JAN 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-312354-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-130201T1200Z/
/PNVO1.1.ER.000000T0000Z.130131T1230Z.130201T0600Z.NO/
1054 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  9:30 AM THURSDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 8.5 FEET...LOW LAND FLOODING ADJACENT TO THE RIVER IN THE 
  METROPARK LIKELY. VROOMAN ROAD INUNDATED. 
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$

THOMPSON
710 
WGUS81 KCLE 312008
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
308 PM EST THU JAN 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-010408-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-130201T0430Z/
/PNVO1.1.ER.000000T0000Z.130131T1230Z.130131T2230Z.NO/
308 PM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  2:30 PM THURSDAY THE STAGE WAS 8.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 8.5 FEET...LOW LAND FLOODING ADJACENT TO THE RIVER IN THE 
  METROPARK LIKELY. VROOMAN ROAD INUNDATED. 
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$
638 
WGUS81 KCLE 010134
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
834 PM EST THU JAN 31 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-010204-
/O.CAN.KCLE.FL.W.0011.000000T0000Z-130201T0430Z/
/PNVO1.1.ER.000000T0000Z.130131T1230Z.130131T2200Z.NO/
834 PM EST THU JAN 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  7:30 PM THURSDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  5:00 PM THURSDAY.
* FORECAST...THE RIVER WILL FALL TO 5.8 FEET BY SATURDAY MORNING.
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 30, 7:48 AM EST, 19 minutes earlier.

Area forecast discussion, Jan 30, 7:48 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
748 AM EST WED JAN 30 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN AS IT TRACKS TO NEAR LAKE
ERIE TODAY THEN NORTHEAST INTO QUEBEC TONIGHT. THIS SYSTEM WILL PULL
A STRONG COLD FRONT EAST ACROSS THE AREA THIS EVENING. A TROUGH WILL
LINGER OVER THE EASTERN GREAT LAKES THROUGH THURSDAY NIGHT...
FOLLOWED BY A RIDGE OF HIGH PRESSURE BUILDING OVER THE OHIO VALLEY
ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ROBUST LINE OF SHOWERS MAKING ITS WAY EAST ACROSS THE AREA EARLY
THIS MORNING. SO FAR THERE HAS NOT BEEN ANY THUNDER BUT IT DOES
REMAIN POSSIBLE. A FEW WARNINGS WERE ISSUED ACROSS SW/CENTRAL OHIO
WHERE THE LINE STARTED TO SURGE AND WINDS DID REACH SEVERE THRESHOLDS. WE
HAVE ONLY SEE WINDS GUST TO 45 MPH WITH THE SHOWERS BUT WILL
CONTINUE TO MONITOR FOR ANY STRONGER POCKETS OF WIND. OTHERWISE
THE LINE OF SHOWERS SIGNALS A WIND SHIFT TO THE WEST WITH WINDS
DROPPING OFF TO 10-20 MPH.

HAVE STARTED TO CLEAR THE WIND ADVISORY BEHIND THE LINE OF
SHOWERS. THIS LINE SHOULD CLEAR THE FORECAST AREA BY 16Z ALLOWING
THE REMAINDER OF THE ADVISORY TO BE CANCELLED.

PREVIOUS DISCUSSION...ACTIVE SHORT TERM FORECAST WITH
FLOODING...WIND AND THUNDERSTORMS TO CONSIDER TODAY. ELONGATED
AREA OF LOW PRESSURE FROM LAKE HURON TO NE INDIANA WILL TRACK
NORTHEAST INTO CANADA THIS MORNING. HEALTHY CONVECTION HAS BEEN
FIRING ALONG THIS BOUNDARY OVERNIGHT IN THE WARM SECTOR WITH
PRECIPITATION EXTENDING FROM THE GULF COAST TO MICHIGAN.
THUNDERSTORMS HAVE EXHIBITED A WEAKENING TREND OVER THE LAST
COUPLE HOURS AS THEY PUSH NORTHEAST OUT OF THE WATCH AND AWAY FROM
THE BETTER INSTABILITY. WITH THAT SAID...ANY INTENSIFICATION OF
THUNDERSTORMS AS THEY PUSH INTO OHIO COULD STILL RESULT IN
BRINGING THE STRONG WIND FIELD ALOFT DOWN TO THE SURFACE DESPITE A
SHALLOW INVERSION IN PLACE. STRONGER CONVECTION IS EXPECTED TO
BECOME INCREASINGLY FOCUSED CLOSER TO THE OHIO RIVER VALLEY WHICH
MAY TRY TO NUDGE BACK NORTH TOWARDS I-70 LATE MORNING. WILL KEEP
AN EYE ON CONVECTION BUT LARGELY EXPECTING THE STRONGER
THUNDERSTORMS TO REMAIN SOUTH OF OUR FORECAST AREA WITH ONLY AN
ISOLATED THREAT OF SEVERE STORMS.

WINDS WILL BE A PROBLEM BOTH AHEAD OF AND ALONG THE LEADING EDGE OF
THE SHOWERS THIS MORNING WITH A STRENGTHENING PRESSURE GRADIENT AND
VERY STRONG WIND FIELD ALOFT. WINDS INCREASE THROUGH 850MB TO NEARLY
80 KNOTS. THE LOW LEVELS ARE STABLE...PREVENTING THE STRONGEST WINDS
FROM MIXING DOWN...BUT WE ARE STILL SEEING GUSTS INCREASING TO NEAR
45 MPH AND A WIND ADVISORY HAS BEEN ISSUED. WE WILL NEED TO MONITOR
THE NORTHEAST LAKE SHORE WHERE DOWN SLOPING MAY BRING GUSTS TO 50+ MPH
DOWN TO THE GROUND.

FLOODING THREAT TODAY WILL BE TIED TO THE EVOLUTION OF THE
CONVECTION. MODERATE TO HEAVY SHOWERS CONTINUE ON THE LEADING EDGE
OF THE PRECIPITATION ALTHOUGH MOVING ENOUGH THAT RAIN WILL ONLY BE
LOCALLY HEAVY AT ANY GIVEN LOCATION FOR A BRIEF TIME. THE FLOODING
THREAT IS DECREASING ACROSS NW OHIO WITH THE CORRIDOR OF HEAVIEST
RAIN EXPECTED FROM CMH TOWARDS YNG THROUGH 21Z. AN UPTICK IN
SHOWERS/THUNDERSTORMS IS EXPECTED LATER THIS MORNING INTO THIS
AFTERNOON AS LARGE SCALE FORCING INCREASES AHEAD OF THE NEXT JET
STREAK ROUNDING THE BASE OF THE TROUGH. COULD STILL SEE .50-1.00 OF
RAIN IN THIS AREA. HAVE DECIDED TO NOT ISSUE A FLOOD WATCH AS THERE
IS TOO MUCH UNCERTAINTY WITH EVOLUTION OF CONVECTION AND FEEL
GREATEST THREAT RESIDES SOUTH OF OUR FORECAST. ANY FLOODING TODAY
WILL GENERALLY BE LOCALIZED AND CONFINED TO AREAS WHERE
THUNDERSTORMS PERSIST AND WILL LIKELY BE BEST HANDLED BY ADVISORIES.
WILL ALSO NEED TO CONTINUE MONITORING RIVERS WITH SOME RISES
EXPECTED AND A CONTINUED THREAT OF ICE JAMS.

THE UPPER LEVEL TROUGH WILL UNDERGO RAPID DEEPENING TODAY WITH A
SECONDARY SURFACE LOW DEVELOPING OVER EXTREME NW OHIO. THIS LOW WILL
DEEPENING FROM 18Z-12Z THURS TO 970MB AS IT TRACKS INTO SOUTHERN
QUEBEC. THIS LOW WILL PULL A STRONG COLD FRONT EAST ACROSS THE AREA
THIS EVENING WITH TEMPERATURES DROPPING QUICKLY TONIGHT AND
ANY LINGERING PRECIPITATION TRANSITIONING TO SNOW SHOWERS. DID
NOT WANT TO EXTEND THE WIND ADVISORY THROUGH THIS EVENING WITH A
SEVERAL HOUR BREAK EXPECTED IN THE STRONG WINDS. THE DAY SHIFT
WILL HAVE TO RE-EVALUATE WIND POTENTIAL ALONG THE FRONT WITH GUSTS
TO 40 MPH POSSIBLE AGAIN GIVEN THE STRONG COLD ADVECTION AND
FAVORABLE DOWNWARD MOMENTUM. THE STRONGEST WINDS ARE EXPECTED
ACROSS NW OHIO AND ALONG THE LAKESHORE OVERNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AN ABRUPT CHANGE IN THE WEATHER WILL BE FELT ON THURSDAY AS 850MB
TEMPERATURES DROP TO BETWEEN -15 TO -18C. HIGHS IN THE MID 20S WILL
OCCUR EARLY IN THE DAY WITH FALLING TEMPERATURES EXPECTED. WINDS
WILL REMAIN BRISK THROUGH THURSDAY NIGHT WITH WIND CHILLS DROPPING
TO NEAR OR BELOW ZERO BY THURSDAY NIGHT.

LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FOR THE SNOWBELT FROM
THURSDAY THROUGH FRIDAY NIGHT. THE FLOW WILL BE WESTERLY THROUGH THE
FIRST HALF OF THURSDAY NIGHT AND POTENTIAL EXISTS FOR A DOMINANT
WEST TO EAST BAND THAT COULD BRING PERIODS OF HEAVY SNOW TO THE
LAKESHORE COUNTIES. A TROUGH WILL SWING THROUGH LATE THURSDAY NIGHT
WITH THE FLOW BECOMING MORE NORTHWESTERLY. THIS WILL PUSH SNOW
SHOWERS FURTHER INLAND WITH SOME RE-ORGANIZATION INTO FRIDAY
MORNING. A RIDGE WILL EVENTUALLY BUILD OVER THE OHIO VALLEY ON
FRIDAY WITH THE FLOW BACKING AROUND TO SOUTHWESTERLY TOWARDS FRIDAY
EVENING. SNOWFALL IN EXCESS OF A FOOT IS POSSIBLE WHERE SQUALLS
PERSIST WITH PARTICULAR CONCERN FOR THE LAKESHORE AREAS WITH THIS
EVENT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LOOKS LIKE A CLIPPER IS ON TRACK FOR SATURDAY. THE MODELS HINT AT A
TWO PUNCH SYSTEM...THE FIRST A WEAKENING CLIPPER IN A SURGE OF WARM
ADVECTION ON SATURDAY WHICH COULD PUT DOWN AN INCH OR TWO OF
SNOW...THEN THE MORE TRADITIONAL GREAT LAKES CLIPPER SATURDAY
NIGHT...THEN LAKE EFFECT REDEVELOPING ON SUNDAY. TEMPERATURES MAY
TRY TO RISE SATURDAY NIGHT IN THE SOUTHWEST FLOW AHEAD OF THE FRONT
BUT DID NOT TRY TO GET TOO DETAILED IN THE FORECAST YET.

THE CORE OF THE COLDEST AIR IS PROGGED TO PASS THROUGH BY LATE
SUNDAY. BY MONDAY THE NEXT CLIPPER APPROACHES AND STRONG WARM
ADVECTION IS UNDERWAY AGAIN. THERE COULD BE SOME LIGHT PRECIPITATION
AND IT WILL PROBABLY REMAIN COLD ENOUGH ALOFT FOR SNOW ON MONDAY
ALTHOUGH WILL MENTION RAIN SHOWERS ACROSS THE SOUTHERN COUNTIES AS
WELL WITH HIGHS RISING UP THROUGH THE 30S. COLDER AGAIN ON
TUESDAY.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
STRONG LOW LEVEL SOUTHERLY JET PUSHING ACROSS THE AREA THIS
MORNING WITH STRONG GUSTY SOUTH WINDS. THE WIND WILL SETTLE DOWN
AFTER THE ONSET OF THE RAIN AS THE SURFACE TROUGH MOVES THROUGH
FROM WEST TO EAST THIS MORNING. CEILINGS WILL COME DOWN TO MVFR
WITH THE RAIN...WITH LOCAL IFR CEILINGS. THE ACTUAL COLD FRONT
WILL NOT SWEEP ACROSS THE AREA UNTIL THIS EVENING AND WINDS WILL
SHIFT TO THE WEST AND BECOME STRONG AND GUSTY AGAIN. MVFR
CEILINGS WILL PERSIST WITH LOCAL IFR CEILINGS/VSBY IN RAIN SHOWERS.
THE RAIN WILL CHANGE TO SNOW SHOWERS LATER TONIGHT.

OUTLOOK...NON VFR CONTINUING THURSDAY. NON VFR FRIDAY MAINLY NE
OH/NW PA IN SHSN. NON VFR POSSIBLE AGAIN SATURDAY INTO SUNDAY.

&&

.MARINE...
A BRIEF SURGE OF WIND WILL OCCUR THIS MORNING AS THE SOUTHERLY LOW
LEVEL JET MOVES ACROSS THE LAKE. WINDS MAY BRIEFLY APPROACH GALE
FORCE OR BRIEFLY EXCEED GALE FORCE AS SOME OF THE STRONGER WINDS
MIX DOWN BUT THE REAL THREAT OF A GALE FORCE WIND EVENT BEGINS THIS
EVENING AS THE COLD FRONT CROSSES THE LAKE AND THE COLD ADVECTION
GETS UNDERWAY. WILL REPLACE THE GALE WATCH WITH THE GALE WARNING
BEGINNING AT 4 PM FOR THE WESTERN BASIN...AND 7 PM FOR THE EAST TWO
THIRDS. WILL GO A LITTLE LONGER THAN THE ORIGINAL WATCH...ENDING THE
GALE THURSDAY MORNING IN THE WEST AND LATE THURSDAY AFTERNOON IN THE
EAST. IT WILL PROBABLY TAKE UNTIL FRIDAY FOR THE WINDS TO REALLY
DIMINISH. THE CLIPPER SYSTEM THIS WEEKEND APPEARS TO BE RELATIVELY
WEAK...BUT THE SYSTEM EARLY NEXT WEEK ON MONDAY COULD BRING MORE
GALE FORCE WINDS.

&&

.HYDROLOGY...
FROZEN GROUND COVER WILL MAKE THE REGION SUSCEPTIBLE TO FLOODING
SHOULD HEAVY RAINFALL RATES OR TRAINING OF SHOWERS OCCUR OVER THE
NEXT 12 HRS. THE RAIN TODAY WILL BE MOVING QUICKLY WHICH WILL
REDUCE THE RISK OF TRAINING OR BACK BUILDING. HIGHEST RAINFALL
AMOUNTS OF AROUND THREE QUARTERS OF AN INCH WILL BE POSSIBLE FROM
MOUNT VERNON TO YOUNGSTOWN. ANY AREAS THAT EXPERIENCE FLOODING
ARE LIKELY TO BE VERY LOCALIZED. NUISANCE FLOODING CAN BE EXPECTED
ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. ANOTHER PRIMARY
CONCERN WILL BE THE BREAK UP OF ICE ON AREA RIVERS. THIS THAW
COULD LEAD TO ICE JAMS...AND AS RAIN CAUSES THE RIVERS TO RISE
THERE IS A HEIGHTENED RISK OF ICE JAM FLOODING. TEMPERATURES WILL
QUICKLY DROP THURSDAY WHICH COULD HELP HARDEN ANY ICE JAMS LOCKED
IN PLACE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WATCH FROM THURSDAY MORNING THROUGH LATE
     FRIDAY NIGHT FOR OHZ011>014-089.
     WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR OHZ012>014-022-
     023-033-089.
     WIND ADVISORY UNTIL NOON EST TODAY FOR OHZ009>011-019>021-
     028>032-036>038-047.
PA...LAKE EFFECT SNOW WATCH FROM THURSDAY MORNING THROUGH LATE
     FRIDAY NIGHT FOR PAZ001>003.
     WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR PAZ001>003.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 4 PM EST THURSDAY FOR
     LEZ061-146>149-166>169.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     LEZ142>145.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY
     FOR LEZ142>145-162>165.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     LEZ146>149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KEC
SHORT TERM...KEC
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
HYDROLOGY...JAMISON/KEC
Hazardous weather outlook, Jan 30, 7:49 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
749 AM EST WED JAN 30 2013

OHZ012>014-089-PAZ001>003-311300-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
749 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. THIS RAINFALL COMBINED
WITH THE RECENT SNOW MELT COULD RESULT IN LOCALIZED FLOODING. ICE
JAM POTENTIAL WILL ALSO BE HIGH ON SOME WATERWAYS.

STRONG WINDS ARE POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ009-010-019>021-028>032-036>038-047-311300-
ERIE OH-LORAIN-HURON-MEDINA-SUMMIT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MARION-MORROW-HOLMES-KNOX-
749 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. THIS RAINFALL COMBINED
WITH THE RECENT SNOW MELT COULD RESULT IN LOCALIZED FLOODING. ICE
JAMS ARE POSSIBLE ON SOME WATERWAYS.

STRONG WINDS ARE POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011-311300-
CUYAHOGA-
749 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. THIS RAINFALL COMBINED
WITH THE RECENT SNOW MELT COULD RESULT IN LOCALIZED FLOODING. ICE
JAMS ARE POSSIBLE ON SOME WATERWAYS.

STRONG WINDS ARE POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-017-018-027-311300-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-
749 AM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. THIS RAINFALL COMBINED
WITH THE RECENT SNOW MELT COULD RESULT IN LOCALIZED FLOODING. ICE
JAMS ARE POSSIBLE ON SOME WATERWAYS.

STRONG WINDS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ022-023-033-311300-
PORTAGE-TRUMBULL-MAHONING-
749 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. THIS RAINFALL COMBINED
WITH THE RECENT SNOW MELT COULD RESULT IN SOME FLOODING. ICE JAM
POTENTIAL WILL ALSO BE HIGH ON SOME WATERWAYS.

STRONG WINDS ARE POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>145-162>165-311300-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
749 AM EST WED JAN 30 2013

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-146>149-166>169-311300-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
749 AM EST WED JAN 30 2013

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 30, 6:32 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
632 AM EST WED JAN 30 2013

OHZ009-018-019-027>029-036-037-301230-
CRAWFORD-ERIE-HURON-MARION-MORROW-RICHLAND-SENECA-WYANDOT-
632 AM EST WED JAN 30 2013

...SPECIAL WEATHER STATEMENT FOR CRAWFORD...EASTERN SENECA...ERIE...
HURON...MARION...MORROW...RICHLAND AND SOUTHEASTERN WYANDOT COUNTIES
UNTIL 730 AM EST...

AT 626 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG SHOWERS ALONG A LINE EXTENDING FROM KELLEYS ISLAND TO 6 MILES
WEST OF MARION...MOVING NORTHEAST AT 60 MPH. THESE SHOWERS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. ISOLATED THUNDERSTORMS
ARE ALSO POSSIBLE.

THESE STORMS WILL BE NEAR...
  MOUNT GILEAD AND CHATFIELD BY 635 AM EST.
  CHESTERVILLE BY 640 AM EST.
  GALION AND BUCYRUS BY 645 AM EST.
  ONTARIO...LEXINGTON...CRESTLINE AND BELLVILLE BY 650 AM EST.
  SHELBY AND MANSFIELD BY 655 AM EST.
  WILLARD BY 700 AM EST.

THE TOWNS OF NEVADA...MARENGO...FULTON...SANDUSKY SOUTH...EDISON...
ATTICA...CALEDONIA...FAIRVIEW LANES...NORTH ROBINSON AND MONROEVILLE
ARE ALSO IN THE PATH OF THESE STORMS. PEOPLE SHOULD MOVE INDOORS AS
THIS LINE OF SHOWERS MOVES THROUGH THE AREA.
Special weather statement, Jan 30, 7:36 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
736 AM EST WED JAN 30 2013

OHZ010>013-019>022-029>032-037-038-047-301300-
ASHLAND-CUYAHOGA-GEAUGA-HOLMES-HURON-KNOX-LAKE-LORAIN-MEDINA-MORROW-
PORTAGE-RICHLAND-STARK-SUMMIT-WAYNE-
736 AM EST WED JAN 30 2013

...SPECIAL WEATHER STATEMENT FOR ASHLAND...CUYAHOGA...EASTERN
MORROW...GEAUGA...HOLMES...KNOX...LAKE...LORAIN...MEDINA...PORTAGE...
RICHLAND...SOUTHEASTERN HURON...STARK...SUMMIT AND WAYNE COUNTIES
UNTIL 800 AM EST...

AT 724 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG AND GUSTY SHOWERS FROM LORAIN COUNTY TO NEAR
MANSFIELD MOVING EAST AT 30 MPH. WIND GUSTS TO 45 MPH AND HEAVY
DOWNPOURS ARE LIKELY AS THESE SHOWERS MOVE THROUGH CLEVELAND...
MEDINA... AKRON...WOOSTER... MOUNT VERNON AND MILLERSBURG BETWEEN 8
AND 930 AM. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE.

BE ALERT FOR WIND DAMAGE SUCH AS DOWNED POWER LINES AND LOOSE
OBJECTS IN THE STREET. WATCH FOR PONDING OF WATER IN LOW LYING AREAS.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:58 PM ESTLake Effect Snow WatchCLEAshtabula, Cuyahoga, Geauga, Lake18 hr
Jan 30, 3:43 AM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more6 hr
Jan 30, 4:13 AM ESTGale WarningCLE42 hr
Jan 30, 3:53 PM ESTLake Effect Snow WarningCLEAshtabula, Cuyahoga, Geauga, Lake54 hr

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.